Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 49, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 3, 2014, 2:57 AM PST. It took effect at Nov 4, 2014, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2014, 2:57 AM PST (10:57 UTC)
- In effect from
- Nov 4, 2014, 1:00 AM PST
- Expired
- Nov 4, 2014, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
261 WHUS76 KMFR 031057 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 257 AM PST MON NOV 3 2014 PZZ350-356-370-376-040000- /O.EXT.KMFR.SW.Y.0127.141103T1800Z-141105T0600Z/ /O.UPG.KMFR.SE.A.0037.141104T0600Z-141104T1800Z/ /O.UPG.KMFR.GL.A.0032.141104T0900Z-141104T1800Z/ /O.NEW.KMFR.GL.W.0049.141104T0900Z-141104T1500Z/ /O.NEW.KMFR.SE.W.0068.141104T0600Z-141104T1800Z/ /O.NEW.KMFR.SI.Y.0127.141104T0000Z-141105T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 257 AM PST MON NOV 3 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 1 AM TO 7 AM PST TUESDAY. IN ADDITION... A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * SEAS: NORTHWEST 10 TO 12 FEET AT 13 SECONDS...INCREASING A MIX OF WEST SWELL AND SOUTHERLY WIND CHOP TO 11 TO 14 FEET BY EARLY TUESDAY MORNING. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS OF 35 TO 40 KT OVERNIGHT INTO TUESDAY MORNING. * AREAS AFFECTED: GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE NORTH OF GOLD BEACH. SEAS WILL REACH SMALL CRAFT ADVISORY CONDITIONS IN ALL AREAS...WITH VERY STEEP AND HAZARDOUS SEAS WARNING CONDITIONS BEYOND 4 NM FROM SHORE NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
4 follow-up statements
364 WHUS76 KMFR 032217 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST MON NOV 3 2014 PZZ350-356-370-376-041130- /O.CON.KMFR.SW.Y.0127.000000T0000Z-141105T0600Z/ /O.CON.KMFR.SI.Y.0127.141104T0000Z-141105T0000Z/ /O.CON.KMFR.SE.W.0068.141104T0600Z-141104T1800Z/ /O.CON.KMFR.GL.W.0049.141104T0900Z-141104T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 217 PM PST MON NOV 3 2014 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * SEAS: NORTHWEST 10 TO 12 FEET AT 13 SECONDS...A MIX OF WEST SWELL AND SOUTHERLY WIND CHOP INCREASING TO 11 TO 14 FEET BY EARLY TUESDAY MORNING...THEN EASING TUESDAY AFTERNOON. * WINDS: SOUTH 15 TO 25 KT INCREASING TO 20 TO 30 KT WITH GUSTS OF 35 TO 40 KT OVERNIGHT INTO TUESDAY MORNING...THEN EASING TUESDAY AFTERNOON. * AREAS AFFECTED: GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE NORTH OF GOLD BEACH. SEAS WILL REACH SMALL CRAFT ADVISORY CONDITIONS IN ALL AREAS...WITH VERY STEEP AND HAZARDOUS SEAS WARNING CONDITIONS BEYOND 4 NM FROM SHORE NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
383 WHUS76 KMFR 041047 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 247 AM PST TUE NOV 4 2014 PZZ350-356-370-376-050000- /O.EXT.KMFR.SI.Y.0127.000000T0000Z-141104T2100Z/ /O.EXT.KMFR.SW.Y.0127.000000T0000Z-141105T0300Z/ /O.CON.KMFR.GL.W.0049.000000T0000Z-141104T1500Z/ /O.CON.KMFR.SE.W.0068.000000T0000Z-141104T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 247 AM PST TUE NOV 4 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SEAS: A MIX OF WEST SWELL AND SOUTHERLY WIND CHOP INCREASING TO 11 TO 14 FEET EARLY THIS MORNING...THEN EASING LATE THIS MORNING INTO THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS OF 35 TO 40 KT...THEN EASING THIS AFTERNOON. * AREAS AFFECTED: GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE NORTH OF GOLD BEACH. SEAS WILL REACH SMALL CRAFT ADVISORY CONDITIONS IN ALL AREAS...WITH VERY STEEP AND HAZARDOUS SEAS WARNING CONDITIONS BEYOND 4 NM FROM SHORE NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
259 WHUS76 KMFR 041453 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 653 AM PST TUE NOV 4 2014 PZZ350-356-370-376-050300- /O.EXT.KMFR.GL.W.0049.000000T0000Z-141104T1600Z/ /O.CON.KMFR.SE.W.0068.000000T0000Z-141104T1800Z/ /O.CON.KMFR.SI.Y.0127.000000T0000Z-141104T2100Z/ /O.CON.KMFR.SW.Y.0127.000000T0000Z-141105T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 653 AM PST TUE NOV 4 2014 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SEAS: A MIX OF WEST SWELL AND SOUTHERLY WIND CHOP INCREASING TO 11 TO 14 FEET EARLY THIS MORNING...THEN EASING LATE THIS MORNING INTO THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS OF 35 TO 40 KT...THEN EASING THIS AFTERNOON. * AREAS AFFECTED: GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE NORTH OF GOLD BEACH. SEAS WILL REACH SMALL CRAFT ADVISORY CONDITIONS IN ALL AREAS...WITH VERY STEEP AND HAZARDOUS SEAS WARNING CONDITIONS BEYOND 4 NM FROM SHORE NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
366 WHUS76 KMFR 041554 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 754 AM PST TUE NOV 4 2014 PZZ350-356-370-376-050300- /O.EXT.KMFR.GL.W.0049.000000T0000Z-141104T1700Z/ /O.CON.KMFR.SE.W.0068.000000T0000Z-141104T1800Z/ /O.CON.KMFR.SI.Y.0127.000000T0000Z-141104T2100Z/ /O.CON.KMFR.SW.Y.0127.000000T0000Z-141105T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 754 AM PST TUE NOV 4 2014 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SEAS: A MIX OF WEST SWELL AND SOUTHERLY WIND CHOP INCREASING TO 11 TO 14 FEET EARLY THIS MORNING...THEN EASING LATE THIS MORNING INTO THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS OF 35 TO 40 KT...THEN EASING THIS AFTERNOON. * AREAS AFFECTED: GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE NORTH OF GOLD BEACH. SEAS WILL REACH SMALL CRAFT ADVISORY CONDITIONS IN ALL AREAS...WITH VERY STEEP AND HAZARDOUS SEAS WARNING CONDITIONS BEYOND 4 NM FROM SHORE NORTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 2, 8:59 PM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Nov 2, 8:59 PM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
859 PM PST SUN NOV 2 2014
.DISCUSSION...MID AND HIGH CLOUDS ARE STREAMING INTO OUR FORECAST
AREA AHEAD OF THE WARM FRONT THAT IS STILL IN EASTERN PACIFIC. THE
INCREASE IN CLOUD COVER WILL HELP HELP TO KEEP TONIGHTS LOW
TEMPERATURE FROM DROPPING INTO THE FROST RANGE FOR SW OREGON.
HOWEVER WE ARE NOT EXPECTING AS MUCH CLOUD COVER FOR SISKIYOU
COUNTY AND TEMPERATURES IN THE SHASTA AND SCOTT VALLEYS AND MOUNT
SHASTA AREA COULD DROP INTO THE MID 30S TONIGHT.
THE WARM FRONT IS EXPECTED TO MOVE INLAND MONDAY AFTERNOON THEN
SWEEP TO THE NE INTO NW OREGON. NEW MODEL RUN IS CONSISTENT AT
BRINGING OVERRUNNING LIGHT RAIN TO THE UMPQUA BASIN MONDAY
AFTERNOON AND INTO SW OREGON AND NORTHERN SISKIYOU COUNTY MONDAY
NIGHT. THE KLAMATH AND GOOSE LAKE BASINS MAY HAVE TO WAIT UNTIL
TUESDAY BEFORE THE RAIN SPREAD THAT FAR. /FB
&&
.AVIATION...BASED ON THE 03/00Z TAF CYCLE...A WEAK FRONT WILL MAKE
ITS WAY ACROSS THE AREA TONIGHT, LIKELY BRINGING RAIN AND REDUCED
FLIGHT CONDITIONS TO THE NORTHERN COAST, THE UMPQUA BASIN, AND THE
CASCADES NORTH OF CRATER LAKE. THESE AREAS WILL DROP TO MVFR
OVERNIGHT, WHILE ELSEWHERE, VFR CONDITIONS SHOULD PREVAIL. THE
EXCEPTION TO THIS RULE WILL BE THE AREA AROUND KLMT, WHERE LOW LEVEL
MOISTURE COULD CAUSE MVFR/IFR CONDITIONS IN LOW CIGS THROUGH THE
EARLY MORNING HOURS. ALL AREAS SHOULD BEGIN CLEARING TO VFR THROUGH
THE MORNING, ALTHOUGH LOW CLOUDS COULD LINGER ALONG THE COAST THROUGH
THE REMAINDER OF THE TAF PERIOD. -BPN
&&
.MARINE...UPDATED 200 PM PDT SUN NOV 02 2014...WITH HIGH PRESSURE
OVER THE COASTAL WATERS...CONDITIONS WILL REMAIN RELATIVELY BENIGN
THROUGH MONDAY MORNING. MONDAY AFTERNOON, NORTHWEST SWELL WILL BUILD
AHEAD OF AN APPROACHING FRONTAL SYSTEM. CONDITIONS WILL FURTHER
DETERIORATE AHEAD OF THE FRONT, WITH SOUTH WINDS BECOMING GUSTY
POSSIBLY REACHING GALES BRIEFLY MONDAY NIGHT. SEAS WILL ALSO BECOME
STEEP AS SOUTHERLY CHOP INTENSIFIES...POSSIBLY REACHING HAZARDOUS
SEAS WARNING THRESHOLDS MONDAY NIGHT.
CONDITIONS WILL IMPROVE WEDNESDAY...BUT ANOTHER FRONT WILL MOVE
THROUGH THE COASTAL WATERS LATE WEDNESDAY INTO THURSDAY. CONFIDENCE
REMAINS LOW IN THE PROJECTED TRACK AND STRENGTH OF THIS NEXT SYSTEM,
BUT ANOTHER ROUND OF GALES AND VERY STEEP AND HAZARDOUS SEAS ARE
POSSIBLE. UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF
THE FORECAST TERM. -BPN
&&
.PREV DISCUSSION... /ISSUED 157 PM PST SUN NOV 2 2014/
SHORT TERM...THIS AFTERNOON THROUGH WEDNESDAY...MUCH OF THE FORECAST
AREA THIS AFTERNOON IS UNDER PARTLY TO MOSTLY SUNNY SKIES WITH
TEMPERATURES RUNNING ABOUT NORMAL FOR THIS TIME OF YEAR. DEW POINT
TEMPERATURES AT THIS HOUR IN NORTHERN CALIFORNIA ARE IN THE LOW TO
MID 30S...AND WITH CLEAR SKIES LIKELY TO LINGER THERE LONGER THAN
THE OREGON SIDE...HAVE DECIDED TO PUT UP A FROST ADVISORY AT
NPWMFR FOR THE SHASTA AND SCOTT VALLEYS FOR TONIGHT. GUIDANCE
SUPPORTS THIS...AND WOULD NOT BE SURPRISED IF A FEW SPOTS HIT THE
FREEZING MARK FOR A FEW HOURS. CLOUD COVER SHOULD PREVENT
SOUTHWEST OREGON VALLEYS FROM GETTING WIDESPREAD FROST
TONIGHT...BUT I DID LOWER FORECAST OVERNIGHT TEMPERATURES SOME
GIVEN THE OBSERVED DEW POINT TEMPERATURES IN THE MID 30S WITH NOT
AS MUCH LOW CLOUDS EXPECTED TONIGHT AS LAST NIGHT...BUT PLENTY OF
MID AND HIGH CLOUDS.
A WARM FRONTAL BOUNDARY OFFSHORE IS PRODUCING THICK CLOUD COVER AND
RAINFALL THAT WILL SPREAD OVER THE COAST LATE THIS AFTERNOON AND
TONIGHT. THIS WILL BE THE WEAKER OF TWO SYSTEMS TO BRING RAINFALL TO
THE REGION IN THE SHORT-TERM. MOISTURE PARAMETERS ARE NOT VERY
IMPRESSIVE...OBSERVED OR FORECAST...WITH PRECIPITABLE WATER VALUES
GENERALLY LESS THAN AN INCH. THEREFORE...RAINFALL AMOUNTS THROUGH
MONDAY WILL BE LESS THAN A QUARTER INCH AT THE COAST AND IN THE
CASCADES NORTH OF CRATER LAKE...WITH WEST SIDE VALLEYS GETTING A
TENTH OF AN INCH OR LESS. NORTHERN CALIFORNIA AND MOST AREAS EAST OF
THE CASCADES SHOULD STAY DRY THROUGH MONDAY.
MONDAY NIGHT A MORE POTENT MOISTURE FEED ARRIVES...WITH DEEP
MOISTURE PARAMETERS IN THE TOP 10 PERCENT FOR THIS TIME OF YEAR AT
THE COAST...AND PLENTY OF OVERRUNNING PER NAM12 FORECAST ISENTROPIC
LIFT PARAMETERS. THEREFORE...WE HAVE FATTENED UP QPF AT THE COAST
AND OVER THE COAST RANGE...WITH ABOUT AN INCH OF RAIN IN THE FAVORED
COASTAL LOCATIONS MONDAY NIGHT INTO TUESDAY.
ON WEDNESDAY RIDGING BUILDS OVER THE AREA...WITH TEMPERATURES
WARMING TO ABOVE NORMAL READINGS...AND THE FORMATION OF MORNING FOG
IN THE UMPQUA BASIN AT LEAST.
LONG TERM...THURSDAY THROUGH SUNDAY.
THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE EXTENDED PERIOD.
THE EC/GFS/DGEX MODELS ALL PUSH THE TROUGH TOWARD THE WEST COAST
THURSDAY...BUT THERE ARE SIGNIFICANT DIFFERENCES IN STRENGTH AND
TIMING. THE DGEX IS SLOWEST AND DEEPEST WITH THE TROUGH WHILE THE EC
IS FASTEST AND SHALLOWEST. YESTERDAY THE EC WAS THE FASTEST AND
SHALLOWEST...WHICH SHOWS THAT THE MODELS CONTINUE TO STRUGGLE
RESOLVING THIS FEATURE. ALL OF THE MODELS SUPPORT PUSHING A FRONT
ONSHORE THURSDAY...BUT THE UPPER LEVEL SUPPORT MAKES A BIG
DIFFERENCE AS TO HOW WINDY AND WET THE FRONT WILL BE. SO...
CONFIDENCE IS HIGH FOR THE FRONT...CHANCES OF PRECIPITATION...AND
COOLER TEMPERATURES...BUT LOW FOR WINDS AND QPF.
RIDGING WILL DEVELOP FRIDAY IN THE WAKE OF THE FRONT...AND THE RIDGE
WILL BUILD ALONG THE WEST COAST INTO SATURDAY. THE EC/GFS SOLUTIONS
RETROGRADE THE RIDGE OFFSHORE SUNDAY WHILE THE DGEX KEEPS THE RIDGE
ALONG THE COAST. ALL OF THESE ARE DRY SOLUTIONS...BUT THE EC/GFS
SOLUTION WOULD SUPPORT OFFSHORE LOW LEVEL FLOW OVER THE MEDFORD
CWA. WON'T HOP ON THAT ONE THIS FAR OUT...BUT WILL GO WITH DRY
WEATHER AND A WARMING TREND AFTER A COOL DAY FRIDAY.
AVIATION...BASED ON THE 02/18Z TAF CYCLE...FROM THE CASCADES
WEST...VFR CONDITIONS WILL PREVAIL INITIALLY. AREAS OF MVFR CIGS
WILL DEVELOP ALONG THE COAST TONIGHT...THEN SPREAD INLAND TO THE
CASCADES LATE TONIGHT WITH HIGHER TERRAIN BECOMING OBSCURED. THE
LOWER CONDITIONS WILL PERSIST THROUGH MONDAY MORNING. EAST OF THE
CASCADES...VFR CONDITIONS WILL PREVAIL THROUGH MONDAY MORNING...BUT
AREAS OF HIGHER TERRAIN WILL BECOME OBSCURED TONIGHT AND PERSIST
THROUGH MONDAY MORNING.
MARINE...UPDATED 100 PM PDT SUN NOV 02 2014...WITH HIGH PRESSURE
OVER THE COASTAL WATERS...CONDITIONS WILL REMAIN RELATIVELY BENIGN
THROUGH MONDAY MORNING. AT THAT TIME NORTHWEST SWELL WILL BUILD
AHEAD OF AN APPROACHING FRONTAL SYSTEM. SOUTH WINDS WILL BECOME
GUSTY...POSSIBLY REACHING GALES BRIEFLY MONDAY NIGHT. SEAS WILL
ALSO BECOME STEEP DUE TO A BUILDING SOUTHERLY CHOP...POSSIBLY
REACHING HAZARDOUS SEAS WARNING THRESHOLDS MONDAY NIGHT.
CONDITIONS WILL IMPROVE WEDNESDAY...BUT ANOTHER STRONGER FRONT WILL
MOVE THROUGH THE COASTAL WATERS LATE WEDNESDAY INTO THURSDAY.
CONFIDENCE IS LOW AS FAR AS THE DETAILS ARE CONCERNED...BUT SHOULD
THE SYSTEM EVOLVE AS CURRENT MODELS PREDICT...GALES AND VERY STEEP
AND HAZARDOUS SEAS ARE LIKELY DURING THAT TIME. UNSETTLED WEATHER
WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST TERM.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...FROST ADVISORY FROM 1 AM TO 8 AM PST MONDAY FOR CAZ080>082.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM MONDAY TO 10
AM PST TUESDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM TO 10 PM PST
MONDAY FOR PZZ350-370.
FJB/FJB/BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:57 AM PST | Hazardous Seas Warning | MFR | 31 hr | |
| Nov 3, 2:57 AM PST | Small Craft Advisory for Winds | MFR | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.